Alert archive / Wisconsin / River Flood Warnings in 2017
River Flood Warning 22, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at Apr 11, 2017, 6:54 AM CDT for Rock County, Wisconsin. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2017, 6:54 AM CDT (11:54 UTC)
- Expired
- Apr 14, 2017, 7:00 PM CDT
- In force
- 4 days
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Rock County, WI
The radar
The Milwaukee radar (KMKX), 57 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rock River at Afton (AFTW3).
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 11.1 ft
- Major stage
- 12.2 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05430500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
002
WGUS43 KMKX 111154
FLWMKX
FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
654 AM CDT TUE APR 11 2017
...The National Weather Service in Milwaukee/Sullivan has issued a
flood warning for the following rivers in Wisconsin...
Rock River At Afton affecting Rock County
&&
WIC105-112354-
/O.NEW.KMKX.FL.W.0022.170411T1154Z-170415T0000Z/
/AFTW3.1.ER.170411T0830Z.170411T1800Z.170414T1800Z.NO/
654 AM CDT TUE APR 11 2017
The National Weather Service in Milwaukee/sullivan has issued a
* Flood Warning for
The Rock River At Afton.
* At 5:15 AM Tuesday the stage was 9.0 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 9.1 feet by this
afternoon. The river will fall below flood stage Friday early
afternoon.
* Impact...At 9.1 feet...Floodwaters affect property of a home on
South Christianson Road on the east side of the river in the Afton
area.
&&
LAT...LON 4265 8910 4266 8903 4261 8900 4257 8898
4257 8909 4261 8910
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 pm...
Location stage stage stage/time Tue Wed Thu Fri
Afton 9.0 8.0 9.01 05 AM 04/11 9.1 9.0 9.0 8.9
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Afton 9.01 05 AM 04/11 0.18 9.10 01 PM 04/11
Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through March and for 24
hours into the future from April through August.
Afton: 7 am-1 pm Tue Apr 11 0.00
Afton: 1 pm-7 pm Tue Apr 11 0.00
Afton: 7 pm-1 am Tue Apr 11 0.00
Afton: 1 am-7 am Wed Apr 12 0.00
Afton: 7 am-1 pm Wed Apr 12 0.00
Afton: 1 pm-7 pm Wed Apr 12 0.00
Afton: 7 pm-1 am Wed Apr 12 0.00
Afton: 1 am-7 am Thu Apr 13 0.09
$$3 follow-up statements
483
WGUS83 KMKX 111502
FLSMKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1001 AM CDT TUE APR 11 2017
...The Flood Warning continues for the following rivers in
Wisconsin...
Rock River At Afton affecting Rock County
&&
WIC105-120301-
/O.EXT.KMKX.FL.W.0022.000000T0000Z-170414T1800Z/
/AFTW3.1.ER.170411T0830Z.170411T1800Z.170414T1200Z.NO/
1001 AM CDT TUE APR 11 2017
The Flood Warning continues for
The Rock River At Afton.
* At 7:15 AM Tuesday the stage was 9.0 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 9.1 feet by this
afternoon. The river will fall below flood stage Friday morning.
* Impact...At 9.1 feet...Floodwaters affect property of a home on
South Christianson Road on the east side of the river in the Afton
area.
&&
LAT...LON 4265 8910 4266 8903 4261 8900 4257 8898
4257 8909 4261 8910
$$
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 pm...
Location stage stage stage/time Tue Wed Thu Fri
Afton 9.0 8.0 9.01 07 AM 04/11 9.1 9.1 9.0 8.9
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Afton 9.01 07 AM 04/11 0.17 9.10 01 PM 04/11
Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through March and for 24
hours into the future from April through August.
Afton: 7 am-1 pm Tue Apr 11 0.00
Afton: 1 pm-7 pm Tue Apr 11 0.00
Afton: 7 pm-1 am Tue Apr 11 0.00
Afton: 1 am-7 am Wed Apr 12 0.00
Afton: 7 am-1 pm Wed Apr 12 0.00
Afton: 1 pm-7 pm Wed Apr 12 0.00
Afton: 7 pm-1 am Wed Apr 12 0.00
Afton: 1 am-7 am Thu Apr 13 0.09988
WGUS83 KMKX 112020
FLSMKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
320 PM CDT TUE APR 11 2017
...The Flood Warning continues for the following rivers in
Wisconsin...
Rock River At Afton affecting Rock County
&&
WIC105-120820-
/O.CON.KMKX.FL.W.0022.000000T0000Z-170414T1800Z/
/AFTW3.1.ER.170411T0830Z.170412T0000Z.170414T1200Z.NO/
320 PM CDT TUE APR 11 2017
The Flood Warning continues for
The Rock River At Afton.
* At 2:15 PM Tuesday the stage was 9.0 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 9.1 feet...Floodwaters affect property of a home on
South Christianson Road on the east side of the river in the Afton
area.
&&
LAT...LON 4265 8910 4266 8903 4261 8900 4257 8898
4257 8909 4261 8910
$$
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 24 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 6 pm...
Location stage stage stage/time Wed Thu Fri Sat
Afton 9.0 8.0 9.02 02 PM 04/11 9.1 9.1 9.0 8.9
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Afton 9.02 02 PM 04/11 0.18 9.10 07 PM 04/11
Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from October through March and for 24 hours into the future from
April through August.
Afton: 7 pm-1 am Tue Apr 11 0.08
Afton: 1 am-7 am Wed Apr 12 0.00
Afton: 7 am-1 pm Wed Apr 12 0.00
Afton: 1 pm-7 pm Wed Apr 12 0.00
Afton: 7 pm-1 am Wed Apr 12 0.00
Afton: 1 am-7 am Thu Apr 13 0.00
Afton: 7 am-1 pm Thu Apr 13 0.00
Afton: 1 pm-7 pm Thu Apr 13 0.00903
WGUS83 KMKX 120219
FLSMKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
919 PM CDT TUE APR 11 2017
...The Food Warning is cancelled for the following rivers in
Wisconsin...
Rock River At Afton affecting Rock County
&&
WIC105-120249-
/O.CAN.KMKX.FL.W.0022.000000T0000Z-170414T1800Z/
/AFTW3.1.ER.170411T0830Z.170411T1915Z.170411T2145Z.NO/
919 PM CDT TUE APR 11 2017
The Flood Warning is cancelled for
The Rock River At Afton.
* At 8:15 PM Tuesday the stage was 9.0 feet.
* Flood stage is 9.0 feet.
* Fell below flood stage at 4:45 PM Tuesday.
* Forecast...The river will continue to fall to 8.8 feet by Thursday
morning.
* Impact...At 9.0 feet...Minor flood damge occurs to lowland and
agricultural land adjacent to the river in the Afton and Janesville
areas.
&&
LAT...LON 4265 8910 4266 8903 4261 8900 4257 8898
4257 8909 4261 8910
$$
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 24 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 6 pm...
Location stage stage stage/time Wed Thu Fri Sat
Afton 9.0 8.0 8.96 08 PM 04/11 8.9 8.8 8.8 8.7
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Afton 9.02 02 PM 04/11 0.09 8.90 01 AM 04/12
Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from October through March and for 24 hours into the future from
April through August.
Afton: 7 pm-1 am Tue Apr 11 0.00
Afton: 1 am-7 am Wed Apr 12 0.00
Afton: 7 am-1 pm Wed Apr 12 0.00
Afton: 1 pm-7 pm Wed Apr 12 0.00
Afton: 7 pm-1 am Wed Apr 12 0.02
Afton: 1 am-7 am Thu Apr 13 0.20
Afton: 7 am-1 pm Thu Apr 13 0.02
Afton: 1 pm-7 pm Thu Apr 13 0.00What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Apr 11, 3:00 AM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Apr 11, 3:00 AM CDT, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 300 AM CDT Tue Apr 11 2017 .Today and Tonight...Forecast Confidence...Medium The upper shortwave near Lake Superior will move into southern Canada this morning, with a second shortwave moving across Wisconsin this evening. Little in the way of upper divergence of 700 mb upward motion. Main issue is with low clouds. Stratus deck extends across southern Wisconsin and into northern illinois. GFS forecast soundings show some potential for scattering out briefly by mid morning, but prefer the RAP soundings with the trapped low level moisture through much of the day. As a result temperatures will be quite cool. .WEDNESDAY - Confidence...Medium Surface high shifts east. A developing WAA regime takes hold which erodes the lingering influence of low level thermal trough. Focus for precip within this return flow remains to our west although a small chance will be in place for our northwest cwa per suggestion of 00z ECMWF and 00z GFS. Temps will get a boost over the chill of Tuesday though onshore flow will keep lakeside areas on the cooler side. Overall more sun in the morning with increasing afternoon clouds. .WEDNESDAY NIGHT AND THURSDAY - Confidence...Medium High POPS this period (esp through Thursday morning) with an uptick in the 850 jet and favorable dynamics from right rear quad of 200-300 millibar jet core. 500 millibar vort max rides in during the night as well. Not finding much if any elevated instability so will maintain the idea of no thunder for now. More of an inverted trough idea at the surface with this system. The ECWMF shows considerably less QPF than the GEM and GFS. .FRIDAY THROUGH SATURDAY NIGHT - Confidence...Medium This is shaping up to be the more active period of this forecast cycle. First off on Friday the progs are showing a decent moisture push as southerly 850 winds increase ahead of organizing low pressure in the Plains. So decent convective potential with this warm front/moisture push. The low tracks to our north with warm sector in place heading into Saturday. Convection will then be likely Saturday into Saturday evening with trailing cold front sliding through. The GFS is slowest to shift this to the southeast suggesting this latter cold front round of storms would hold off until Saturday night. Looks rather warm as 925 temps rise back into the teens celsius for both Friday and especially Saturday with warm sector well entrenched across the area. .SUNDAY - Confidence...Medium Looks like a quiet day with high pressure and cooler airmass in place in the wake of the departed cold front. .MONDAY - Confidence...Low Differences arise with the ECMWF showing a weak system affecting mainly northern WI and the GFS showing a return of moisture from the south with the front coming back as a warm front with qpf into the southern CWA. && .AVIATION(06Z TAFS)...IFR ceilings are expected for much of the night, improving to MVFR Tuesday morning. Should eventually see an improvement to VFR in the afternoon into evening as clouds scatter out. A few showers or sprinkles are possible mainly in the northern forecast area over the next few hours, winding down by the early morning hours. && .MARINE...Winds becoming mainly northwest this morning, then as weak high pressure approaches, expect winds to try an become east. GFS does not have this happening until evening, with the HRRR weakening the west/northwest winds by sunset. Winds/waves will remain below small craft criteria through mid week. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Today/Tonight and Aviation/Marine...Hentz Tuesday through Sunday...Collar
Hazardous weather outlook, Apr 11, 3:22 AM CDT, 3 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 322 AM CDT Tue Apr 11 2017 WIZ046-047-051-052-056>060-062>072-120830- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 322 AM CDT Tue Apr 11 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms Friday night through Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-120830- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 322 AM CDT Tue Apr 11 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms Friday night through Saturday night. Collar www.weather.gov/mkx
Nearby
River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.